Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 19, 2020, 7:52 PM CST for 5 counties in Texas. It took effect at Feb 20, 2020, 8:00 PM CST. It was in force for 28 days.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2020, 7:52 PM CST (01:52 UTC)
- In effect from
- Feb 20, 2020, 8:00 PM CST
- Expired
- Mar 20, 2020, 7:00 AM CDT
- In force
- 28 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX
The radar
The Houston radar (KHGX), 176 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 14.17 ft at Feb 28, 2020, 10:00 AM CST.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 6:19 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Feb 19, 6:19 PM CST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 619 PM CST Wed Feb 19 2020 .AVIATION... MVFR/IFR conditions across the region, except at KELD/KTXK, where low VFR conditions remain. Widespread rain will remain across the region through late Thursday morning/Thursday afternoon before another cold front pushes the precip out of the region. Low flight conditions will eventually spread across all sites and remain during the TAF period. Northeast winds will become gusty up to 20 kts towards the end of the period. /20/ && .PREV DISCUSSION... /issued 334 PM CST Wed Feb 19 2020/ SHORT TERM.../Tonight through Tomorrow Night/ If you were hoping for an improvement in the weather story for this short-term period, I've got some bad news for you. Cold, windy, and rainy will be the primary weather conditions over the next 36 hours. By tonight, a 850mb Theta-E boundary will move north from our southern zones, bringing with it widespread precipitation. For most of the night, this precipitation will range from light to moderate, with heavy precipitation possible at times. Even though this rain could be heavy during the overnight hours, the current expectation is that we will not exceed flash flooding guidance, thus a flash flood watch has not been issued. However, given how saturated our soils are from previous rains, some minor flooding of low-lying and poor drainage areas are possible. This heavy rain activity will especially be possible along and south of the I-20 corridor. Look for overnight lows to be a little more insulated due to the rain and cloud cover, with temps ranging from the upper 30 to mid 50s. Thankfully, by tomorrow afternoon, things will start to dry out as this boundary finally ejects eastward, and dry air quickly fills in behind it. While the precipitation will finally get the boot, some of the could cover will not. This, coupled with a strong north wind and cold air advection, will cause afternoon high temperatures to deviate not too far from the overnight lows. Look for temperatures area wide to hang out in the upper 40s. The real chill will come tomorrow night, when the clouds finally get replaced by dry air aloft. The lack of clouds, as well as the continued north wind, will result in lows in the mid 20s in our northern zones, to the low 30s in our souther zones. Almost the entire Four-States region should get below or at freezing during this last section in the short-term period. /44/ LONG TERM.../Friday through Tuesday/ A decent couple days of weather look in store for Friday and Saturday, especially if you don't mind seasonably chilly February temperatures. Even with plenty of sunshine on Friday, expect highs mainly in the upper 40s with lows Friday night ranging from the upper 20s to lower 30s. Clouds will gradually increase on Saturday with temperatures moderating - just in advance of yet another disturbance headed at the Mid to Lower MS Valleys on Sunday. Fortunately, this next disturbance will not link up with the same caliber of deep moisture sourcing that has been attending nearly every system impacting the Southeast lately. That means a majority of the heavier and widespread precipitation will likely be focused to our north (in the heart of the upper disturbance) with rain showers to the south (over our forecast area) more periodic and generally capable of only lighter rain amounts. Expect this round of inclement weather to get clear of our necks of the woods by later Monday with some uncertainty on if we can stay dry through the rest of the work week as model agreement is not good regarding a possible quick-hitting disturbance producing showers around Tuesday/Tuesday night. Regardless of if we get rain with that disturbance, it will be right in advance of another cold front that should provide the region with a longer lasting period of below normal temperatures and dry conditions from the middle to end of next work week. Longer range models are starting to suggest this subtle trend toward a bit more chill and less rain could hold for a few weeks. /50/ && .PRELIMINARY POINT TEMPS/POPS... SHV 43 47 31 47 / 100 60 0 0 MLU 44 47 29 47 / 100 90 0 0 DEQ 39 49 26 49 / 80 20 0 0 TXK 40 47 28 45 / 100 30 0 0 ELD 39 47 27 46 / 100 60 0 0 TYR 42 46 31 48 / 100 30 0 0 GGG 42 47 31 48 / 100 40 0 0 LFK 45 49 33 51 / 100 70 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Feb 19, 10:09 AM CST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1009 AM CST Wed Feb 19 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201615- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1009 AM CST Wed Feb 19 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Rain showers will gradually increase in coverage and intensity through today and especially tonight as an upper level disturbance advances into the region. Rainfall amounts could exceed an inch through tonight, mainly along and south of Interstate 20. Given the already saturated soil conditions, some minor flooding of low-lying and poor drainage areas remains possible, and this may contribute to additional rises on area rivers, lakes, and bayous. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Expect rain showers to continue through Thursday morning before gradually tapering off during the afternoon as the upper level disturbance shifts east of the region. Additional light rainfall amounts from a quarter to near one half inch will be possible on Thursday morning before the rain gradually diminishes later in the day. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:46 PM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 5 days |
| Feb 20, 7:56 AM CST | River Flood Warning | SHV | Panola, Shelby | 48 hr |
| Feb 20, 8:41 AM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 35 hr |
| Feb 20, 10:04 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 57 hr |
| Feb 20, 10:05 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 4 days |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.